Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2006, 5:11 PM MST for Mohave County, Arizona. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 5:11 PM MST (00:11 UTC)
- Expired
- Jul 27, 2006, 6:15 PM MST
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 144 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 280015 FFWVEF AZC015-280215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 511 PM MST THU JUL 27 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 715 PM MST. * AT 509 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL AND TUWEEP. THUNDERSTORMS WITH VERY HEAVY RAIN ARE MOVING INTO AN AREA SOUTH OF MOUNT TRUMBULL THAT HAS ALREADY RECEIVED SEVERAL INCHES OR RAIN EARLIER THIS AFTERNOON. THE THREAT FOR FLASH FLOODING WILL CONTINUE IN AN AREA FROM MOUNT TRUMBULL TO THE NORTH SIDE OF THE GRAND CANYON AREA UNTIL 715 PM THIS EVENING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3631 11275 3657 11298 3631 11353 3603 11332 $$ JACQUES
2 follow-up statements
000 WGUS75 KVEF 280100 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 600 PM PDT THU JUL 27 2006 AZC015-280215- MOHAVE AZ- 600 PM MST THU JUL 27 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR EAST CENTRAL MOHAVE COUNTY... LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL AND TUWEEP. RADAR INDICATES THE TOTAL RAIN FALL THIS AFTERNOON IN THE WARNED AREA IS IN THE 4 TO 5 INCH RANGE. THE AREA FROM MOUNT TRUMBULL TO THE NORTH SIDE OF THE GRAND CANYON HAS BEEN THE AREA OF HEAVIEST RAIN. THE LATEST THUNDERSTORM TO BRING HEAVY RAIN FALL TO THE WARNED AREA WAS ABOUT 7 MILES WEST OF MOUNT TRUMBULL AT 550 PM. ANOTHER STORM ABOUT 8 MILES NORTH OF SUPAI AT 550 PM WILL ENTER THE AREA TO BRING MORE RAIN FALL BETWEEN 550 PM AND 7 PM. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR WASHES WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR WASHES. LAT...LON 3631 11275 3657 11298 3631 11353 3603 11332 $$ JACQUES
000 WGUS75 KVEF 280207 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 704 PM PDT THU JUL 27 2006 AZC015-280214- MOHAVE AZ- 704 PM MST THU JUL 27 2006 ...THE FLASH FLOOD WARNING FOR EXCESSIVE RAIN HAS BEEN CANCELLED FOR EAST CENTRAL MOHAVE COUNTY... THE SERIES OF THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING HAS DISSIPATED THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3631 11275 3657 11298 3631 11353 3603 11332 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 1:55 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 27, 1:55 PM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT THU JUL 27 2006 .SYNOPSIS...AN ABUNDANT AMOUNT OF MOISTURE WILL REMAIN ACROSS THE THE SOUTHERN GREAT BASIN AND MOJAVE DESERT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND FRIDAY. A DISTURBANCE MOVING WEST ACROSS ARIZONA FRIDAY NIGHT AND SATURDAY COULD BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY EVENING. && .SHORT TERM...A MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE UNDER HIGH PRESSURE ALOFT PARKED OVER ROUGHLY SOUTHERN NEVADA THROUGH FRIDAY. LOOKS LIKE SOME SORT OF MID/UPPER LEVEL DISTURBANCE ORGANIZED A BAND OF CONVECTION OVER SOUTHERN CLARK COUNTY THIS AFTERNOON WHICH WILL PROBABLY KEEP THINGS GOING OVER EASTERN SAN BERNARDINO COUNTY INTO THE EVENING. OTHERWISE STORMS WILL DRIFT OFF HIGHER TERRAIN INTO THE VALLEYS THIS AFTERNOON AND EVENING AND AGAIN FRIDAY. SOME STORMS DRIFTING OFF THE MOGOLLON RIM IN ARIZONA MAY PERSIST THROUGH THE OVERNIGHT HOURS IN MOHAVE COUNTY. SATURDAY IS POTENTIALLY MORE INTERESTING. MOISTURE AND INSTABILITY WILL STILL BE IN PLACE AND MODELS...ESPECIALLY THE NAM...BRING AN EASTERLY WAVE ACROSS ARIZONA AND INTO WESTERN ARIZONA LATE SATURDAY. THIS FEATURE WOULD SERVE AS A NICE TRIGGER FOR MORE ORGANIZED CONVECTION ACROSS THE FORECAST AREA SATURDAY AFTERNOON AND EVENING. KEPT THE TREND OF HIGHER POPS...ESPECIALLY EAST FOR THAT TIME FRAME WITH MAX TEMPERATURES DROPPING AT LEAST 5 DEGREES. .LONG TERM...MODELS IN PRETTY GOOD AGREEMENT BRINGING UPPER TROUGH TO THE WEST COAST LATE SUNDAY AND ACROSS THE AREA MONDAY. 250MB JET ASSOCIATED WITH THE TROUGH MOVES ACROSS NORTHERN NEVADA WHICH SHOULD KEEP THE MOST FAVORABLE DYNAMICS NORTH OF THE AREA. JUICY MONSOON AIR REMAINS OVER THE CENTRAL AND EASTERN CWA SUNDAY/EARLY MONDAY BUT IS THEN SUPPRESSED TO THE SOUTH AS THE TROUGH PROGRESSES INTO THE INTERMOUNTAIN WEST. SOUNDS LIKE THIS IS SIMILAR TO WHAT THE PREVIOUS FORECASTER ANALYZED IN THE 00Z MODEL RUNS. SO...CONTINUED CARRYING THE BEST CHANCE OF THUNDERSTORMS IN THE CENTRAL AND EAST SUNDAY WITH ISOLATED STORMS POSSIBLE WEST. THE WESTERN REGIONS BEGIN DRYING OUT MONDAY WITH STORM CHANCES REMAINING CENTRAL AND EAST...BUT ALSO ON THE DECREASE. TUESDAY AND BEYOND...DRIER AIR OVER THE AREA SHOULD KEEP STORMS CONFINED MAINLY TO MOHAVE COUNTY. TEMPERATURES THROUGH THE EXTENDED PERIOD ARE EXPECTED TO CONTINUE BELOW NORMAL. && .AVIATION...SCATTERED THUNDERSTORMS POSSIBLE ACROSS ALL ROUTES THIS AFTERNOON WITH AN INCREASE IN COVERAGE AND INTENSITY AS THE AFTERNOON WEARS ON. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 27, 9:59 AM MST, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 959 AM PDT THU JUL 27 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-280700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 959 AM PDT THU JUL 27 2006 /959 AM MST THU JUL 27 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE AIR MASS WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS OVER THE AREA THROUGH THIS EVENING WITH STORMS PROBABLY PERSISTING OVERNIGHT IN MUCH OF MOHAVE COUNTY ARIZONA. SOME STORMS COULD BECOME FAIRLY STRONG TODAY WITH HIGH WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND RESULTING IN MORE AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR SOME DRIER AIR TO START WORKING INTO WESTERN PORTIONS OF THE AREA EARLY NEXT WEEK BUT THE EAST SHOULD REMAIN MOIST AND UNSTABLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THAT DOES OCCUR.
In the hours before
Local storm report, Jul 27, 4:29 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 20 SW CALIENTE 37.41N 114.77W
07/27/2006 M0.75 INCH LINCOLN NV FIRE DEPT/RESCUE
FIRE BEHAVIOR ANALYST CALLED IN REPORT FROM HAMBLY FIRE
AREA REPORTING STRONG WINDS AND 3/4 INCH HAIL.
&&
KENNEDYLocal storm report, Jul 27, 5:07 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
507 PM PDT THU JUL 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL RACHEL 37.63N 115.72W
07/27/2006 M0.25 INCH LINCOLN NV PUBLIC
PUBLIC IN RACHEL REPORTED A LARGE AMOUNT OF PENNY SIZED
HAIL AND A WIND GUST MEASURED AT 57 MPH.
0455 PM HAIL 10 ESE MERCURY 36.61N 115.84W
07/27/2006 E0.88 INCH CLARK NV OTHER FEDERAL
NEVADA TEST SITE EMPLOYEE REPORTED NICKEL SIZE HAIL ON US
HIGHWAY 95 BETWEEN DESERT ROCK AND INDIAN SPRINGS.
&&
KENNEDYThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:52 PM MST | Flash Flood Watch | VEF | Mohave | 11 hr |
| Jul 28, 3:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Jul 28, 4:40 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
| Jul 28, 4:49 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.